Alert archive / Ohio / River Flood Advisories in 2021
River Flood Advisory 2, NWS Wilmington, OH
NWS Wilmington, OH issued this river flood advisory at May 9, 2021, 3:12 PM EDT for Delaware County, Franklin County, Ohio. It was in force for 17 hr.
The area
The outline as issued.
The facts
- Issued
- May 9, 2021, 3:12 PM EDT (19:12 UTC)
- Expired
- May 10, 2021, 8:00 AM EDT
- In force
- 17 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Delaware County, OH, Franklin County, OH
The radar
The Cincinnati radar (KILN), 108 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Olentangy River near Worthington (WRTO1). The gauge peaked at 9.16 ft at May 9, 2021, 7:00 PM EDT.
- Action stage
- 8 ft
- Minor stage
- 11 ft
- Moderate stage
- 13 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03226800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
503
WGUS81 KILN 091912
FLSILN
Flood Advisory
National Weather Service Wilmington OH
312 PM EDT Sun May 9 2021
...The National Weather Service in Wilmington has issued a Flood
Advisory for the following rivers...
Olentangy River near Worthington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Stay tuned to developments by listening to NOAA Weather Radio. For
additional details on river forecasts, visit
water.weather.gov/ahps2/index.php?wfo=iln
&&
OHC041-049-100715-
/O.NEW.KILN.FL.Y.0002.210509T1912Z-210510T1200Z/
/WRTO1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
312 PM EDT Sun May 9 2021
The National Weather Service in Wilmington has issued a
* Flood Advisory for
the Olentangy River near Worthington.
* From this afternoon to Monday morning.
* At 3:00 PM EDT Sunday the stage was 7.7 feet.
* Action stage is 8.0 feet.
* Flood stage is 11.0 feet.
* Forecast...The river is expected to rise to a crest of 8.6 feet
this evening.
* Impact...At 9.0 feet, Flooding spreads further into yards of homes
near the river in Mount Air, between Olentangy River Road and the
river.
&&
LAT...LON 4036 8310 4036 8305 4014 8301 3996 8299
3997 8305
$$
Binau1 follow-up statement
677
WGUS81 KILN 092206
FLSILN
Flood Advisory
National Weather Service Wilmington OH
606 PM EDT Sun May 9 2021
...The Flood Advisory continues for the following rivers...
Olentangy River near Worthington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Stay tuned to developments by listening to NOAA Weather Radio. For
additional details on river forecasts, visit
water.weather.gov/ahps2/index.php?wfo=iln
&&
OHC041-049-101015-
/O.CON.KILN.FL.Y.0002.000000T0000Z-210510T1200Z/
/WRTO1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
606 PM EDT Sun May 9 2021
...The Flood Advisory remains in effect...
The Flood Advisory continues for
the Olentangy River near Worthington.
* Until Monday morning.
* At 6:00 PM EDT Sunday the stage was 9.2 feet.
* Action stage is 8.0 feet.
* Flood stage is 11.0 feet.
* Forecast...The river is expected to rise to a crest of 10.0 feet
this evening.
* Impact...At 10.0 feet, Flood waters approach residences along the
river in Mount Air, between Olentangy River Road and the river
itself.
&&
LAT...LON 4036 8310 4036 8305 4014 8301 3996 8299
3997 8305
$$
BinauWhat forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this river flood advisory went out at May 9, 2:01 PM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, May 9, 2:01 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 201 PM EDT Sun May 9 2021 .SYNOPSIS... Low pressure will track through the region today, bringing periods of showers and thunderstorms. A cold front will push through the area early this evening, with precipitation coming to an end. High pressure will then build into the region behind this front. This high will offer dry and cool weather into the middle of the week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Low pressure moving through southern Indiana will move into the forecast area this afternoon. Warm front extends east from the low. Mixing in the warm sector as a low level jet traverses the region has resulted in gusty winds there. Convective line has developed along the cold front trailing south of the low. This will come sweeping across the area. There is still a small window where instability could develop into southeast counties immediately ahead of the line. Temperatures will remain quite cool across far northern counties. Elsewhere, readings will be changing as the low moves through. The warm sector will make some northward progress, but then cooler air will come in behind the low. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/... Progressive mid level short wave to shift east of the area early this evening. Associated surface low to track across southern Ohio late in the day with sfc cold front dropping southeast through the area early this evening. Expect ongoing showers and thunderstorms along and south of this front. Shear will be favorable but instby is expected to be marginal. If the instby is higher than anticipated then a better chance for severe storms will occur across Southeast Indiana, Southern Ohio and Northern Kentucky into the early evening. Will mention this marginal threat in the HWO. The pcpn to end quickly with the passage of the front. Low clouds will lag the front with some clearing across the northwest late. Cold temperatures, winds decreasing and clearing will lead to the potential for patchy frost development late tonight across West Central Ohio. Expect lows from the mid/upper 30s northwest to the lower 40s southeast. Surface high pressure will build into the area Monday. Expect partly sunny skies with temperatures 10 to 15 degrees below normal. Highs on Monday to range from the upper 50s north to the lower 60s south. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... While gradual, there does appear to be a change in regional weather throughout the long term period. This is facilitated by a slowly retreating long wave trough and a building ridge over the central US throughout the late work week and into the weekend. The there remains some uncertainty, confidence is increasing that temperatures will eventually climb to near normal by the weekend. Details: Synoptically, a long wave trough over the Great Lakes region and southern Canada continues to influence the regional weather to start the long term. As the upper level trough digs into the Northeast, a large area of surface high pressure over the central US attempts to build into the Ohio Valley Monday night. Have continued the chance for frost Monday night/Tuesday morning, but winds and perhaps some scattered clouds should limit the potential for widespread frost. Tightened pressure gradient Tuesday afternoon favors cold air advection and yet another afternoon with temperatures well below normal. High temperatures struggle to reach into the 60s as diurnal cumulus development and elevated winds inhibit afternoon warming. Tuesday night, surface high pressure builds further south and east, promoting lighter winds and a better potential for frost development. Will continue to mention both nights in the HWO until confidence either decreases or increases. For Wednesday, dry air remains throughout the depth of the atmosphere as the mid-level high dominates the region. Temperatures are perhaps slightly warmer due to less cold air advection, however, they are still at least 10 degrees below normal. Thursday, forecast confidence in the precipitation potential continues to trend in the drier direction. Shortwave remains weak and flat with plentiful dry air in place which will be hard to overcome. Have limited slight chance showers to only the south and southeast portions of the forecast area Thursday afternoon-Thursday night. Temperatures and low level moisture continue to slowly trend upward late in the week and into the weekend as the surface high drifts eastward. Forecast high temperatures creep warmer each day with near normals expected by the weekend. Precipitation wise, some model guidance suggests another weak trough will be moving eastward through the quasi-zonal flow stretched across the northern CONUS. Ensemble guidance supports slight chance PoPs during the weekend, but this forecast is highly volatile. && .AVIATION /17Z SUNDAY THROUGH THURSDAY/... Low pressure will track across the region during the early part of the TAF period. Showers will continue to occur until the low passes. Ceilings will be lowering to IFR areawide. Winds will be variable. KCVG/KLUK up to KILN will have a period of gusty southerly winds and low level winds shear to start, but then the low will move through and winds will shift to northerly. IFR ceilings will persist into the night. Clouds will then scatter after 06z. .OUTLOOK...No significant weather expected. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...AR NEAR TERM... SHORT TERM...AR LONG TERM...McGinnis AVIATION...
Hazardous weather outlook, May 9, 5:13 AM EDT, 9 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 513 AM EDT Sun May 9 2021 INZ050-058-059-OHZ026-034-035-042>046-051>056-060>062-100915- Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-Logan- Union OH-Delaware-Miami-Champaign-Clark-Madison-Franklin OH-Licking- Preble-Montgomery-Greene- 513 AM EDT Sun May 9 2021 This Hazardous Weather Outlook is for East Central Indiana, Central Ohio and West Central Ohio. .DAY ONE...Today and tonight. Several rounds of showers and embedded thunderstorms will lead to moderate to heavy rainfall at times today. This could lead to areal and river flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Frost development is possible Monday night and Tuesday night, primarily for areas north of the Ohio River. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ066-073>075-080-KYZ089>100-OHZ063>065-070>074-077>082-088-100915- Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone- Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis- Fayette OH-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking- Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto- 513 AM EDT Sun May 9 2021 This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio and Southwest Ohio. .DAY ONE...Today and tonight. Scattered thunderstorms are expected this afternoon into the early evening. A few of the stronger storms could become severe with damaging wind gusts being the primary threat. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Frost development is possible Monday night and Tuesday night, primarily for areas north of the Ohio River. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 9, 9:44 AM EDT, 5 hours 28 minutes before
Special Weather Statement
National Weather Service Wilmington OH
944 AM EDT Sun May 9 2021
INZ066-073-074-OHZ070-077-091415-
Franklin IN-Ripley IN-Dearborn IN-Hamilton OH-Butler OH-
944 AM EDT Sun May 9 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FRANKLIN...
NORTHEASTERN RIPLEY...DEARBORN...NORTHWESTERN HAMILTON AND WESTERN
BUTLER COUNTIES UNTIL 1015 AM EDT...
At 944 AM EDT, radar indicated a strong thunderstorm 9 miles north of
Moores Hill, moving northeast at 55 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Pea size hail...
Locations impacted include...
Cincinnati, Hamilton, Fairfield, Oxford, Forest Park, Harrison, North
College Hill, Cheviot, Mount Healthy, Lawrenceburg, Greendale,
Bright, Hidden Valley, Ross, Cleves, Seven Mile, Shawnee, Moores
Hill, Taylor Creek and Miami Heights.
This includes the following Interstates...
I-74 in Indiana between mile markers 154 and 171.
I-74 in Ohio between mile markers 0 and 16.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3957 8455 3957 8452 3917 8455 3909 8510
3934 8516
TIME...MOT...LOC 1344Z 244DEG 50KT 3925 8503Special weather statement, May 9, 1:20 PM EDT, 1 hour 52 minutes before
Special Weather Statement National Weather Service Wilmington OH 120 PM EDT Sun May 9 2021 INZ073>075-080-KYZ089>100-OHZ063>065-070>074-077>082-088-092100- Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton- Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis- Fayette OH-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking- Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto- Including the cities of Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro, Washington Court House, Circleville, Lancaster, Pickerington, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, Blanchester, Chillicothe, Logan, Cincinnati, Milford, Georgetown, Mount Orab, Hillsboro, Greenfield, West Union, Peebles, Waverly, Piketon, Portsmouth, and Wheelersburg 120 PM EDT Sun May 9 2021 ...GUSTY WINDS POSSIBLE THROUGH MID AFTERNOON... Winds will become southerly and increase through mid afternoon with some wind gusts to around 50 mph possible. Gusty winds could blow around unsecured objects and some small tree limbs could be blown down. Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects.
Local storm report, May 9, 3:00 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
300 PM EDT SUN MAY 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM NON-TSTM WND GST KYMESO MAYSVILLE 3SW 38.62N 83.81W
05/09/2021 M50 MPH MASON KY MESONET
&&
BINAULocal storm report, May 9, 3:04 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
304 PM EDT SUN MAY 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM NON-TSTM WND GST KYMESO OWENTON 5E 38.55N 84.74W
05/09/2021 M46 MPH OWEN KY MESONET
&&
BINAUThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 9:44 AM EDT | Special Weather Statement | ILN | Butler | 31 min |
| May 9, 3:39 PM EDT | Frost Advisory | ILN | Auglaize, Butler, Champaign, Clark, Darke, Delaware and 10 more | 16 hr |
| May 9, 4:07 PM EDT | River Flood Warning | ILN | Shelby | 11 hr |
| May 9, 6:33 PM EDT | River Flood Warning | ILN | Pickaway | 62 hr |
Nearby
River Flood Advisories in Ohio, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.